Combinatoire des simplexes sans singularités I. Le cas différentiable
Annales de l'Institut Fourier, Volume 48 (1998) no. 4, p. 1129-1166

We define the natural extension C , of the complex C generated by a simplicial set Γ. This enables us to define the notion of a ribbon base on a cycle of C. The direct sum of the homologies of the columns of C , contains, in addition to the homology of C, some groups where the obstructions to the existence of ribbons do live. In the case Γ is a stable under subdivision simplicial subset of the set of singular simplexes of a topological space, the existence of ribbons implies the invariance of the homology of C under subdivision. The fundamental lemma of the paper is proved in the general case of a complex C generated by a (topological) simplicial space Γ without degeneracy operators: if Γ satisfies a local extension property, and also some “isotopy of stars” property, then these obstruction groups vanish, and the homology of C satisfies the invariance under isotopy. As a consequence one obtains in an unified way both a new proof of the theorem of Lalonde about the homology of embedded simplexes meeting transversally a foliation of a differentiable manifold, and the extension of Lalonde’s theorem to the homology of immersed simplexes.

On définit le bicomplexe C , , extension naturelle du complexe C engendré par un ensemble simplicial Γ. Ceci permet de définir la notion de ruban de base un cycle de C. La somme directe de l’homologie des colonnes de C , contient, outre l’homologie de C, des groupes dans lesquels se trouvent les obstructions à l’existence de rubans. Si Γ est un sous-ensemble simplicial, stable par subdivision, de l’ensemble des simplexes singuliers d’un espace topologique, l’existence de rubans entraîne l’invariance de l’homologie de C par subdivision. Le lemme fondamental de l’article est prouvé dans le cas général où C est engendré par un espace (topologique) simplicial Γ dépourvu d’opérateurs de dégénérescence : si Γ satisfait à une condition locale d’extension et à une condition dite d’isotopie des étoiles, ces groupes d’obstructions sont nuls et l’homologie de C satisfait à l’invariance par isotopie. Comme conséquence on obtient, en même temps qu’une nouvelle démonstration du théorème de Lalonde sur l’homologie des simplexes plongés transverses à un feuilletage différentiable, l’extension de ce théorème à l’homologie des simplexes immergés.

@article{AIF_1998__48_4_1129_0,
     author = {Cerf, Jean},
     title = {Combinatoire des simplexes sans singularit\'es I. Le cas diff\'erentiable},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {48},
     number = {4},
     year = {1998},
     pages = {1129-1166},
     doi = {10.5802/aif.1652},
     zbl = {0911.57019},
     mrnumber = {99k:57058},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1998__48_4_1129_0}
}
Combinatoire des simplexes sans singularités I. Le cas différentiable. Annales de l'Institut Fourier, Volume 48 (1998) no. 4, pp. 1129-1166. doi : 10.5802/aif.1652. http://www.numdam.org/item/AIF_1998__48_4_1129_0/

[C] J. Cerf, Homologie des simplexes plongés : une preuve nouvelle du théorème de Lalonde, Bull. Soc. Math. de France, 118 (1990), 1-25. | Numdam | MR 92b:57036 | Zbl 0713.57014

[L] F. Lalonde, Homologie de Shih d'une submersion, Mémoire (nouvelle série) n° 30 supplément au Bull. Soc. Math. de France, 115 (1987). | Numdam | Zbl 0642.57019

[Wh] J.H.C. Whitehead, On C1-complexes, Ann. of Math., 41, n° 4 (1940). | MR 2,73d | Zbl 0025.09203

[hitney] H. Whitney, Geometric integration theory, Princeton Math. Series 21, Princeton University Press (1957). | MR 19,309c | Zbl 0083.28204